Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 15, NWS Miami, FL

April 12, 2010Palm Beach County, Florida

NWS Miami, FL issued this tornado warning at Apr 12, 2010, 6:06 PM EDT for Palm Beach County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2010, 6:06 PM EDT (22:06 UTC)
Expired
Apr 12, 2010, 6:35 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 6:06 PM EDTTORNADO2 Ne Belle Glade, FLPALM BEACH COUNTY SHERIFFS OFFICE REPORTED A TORNADO TOUCHDOWN 2 MILES NORTHEAST OF THE PALM BEACH COUNTY SHERIFFS OFFICE SUBSTATION ALONG STATE ROAD 80. NO DAMAGE OR INJURIES WERE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WFUS52 KMFL 122206
TORMFL
FLC099-122245-
/O.NEW.KMFL.TO.W.0015.100412T2206Z-100412T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIAMI FL
606 PM EDT MON APR 12 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITIES OF...SOUTH BAY...BELLE GLADE...

* UNTIL 645 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE STORM CAPABLE OF PRODUCING A TORNADO NEAR BELLE           
  GLADE...MOVING SOUTHWEST AT 10 MPH.


* THE TORNADO WILL BE NEAR...
  BELLE GLADE...
  SOUTH BAY...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF A TORNADO...SEEK SHELTER IN A STURDY
BUILDING ON THE LOWEST FLOOR...AWAY FROM OUTSIDE WALLS AND WINDOWS.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2678 8052 2653 8063 2667 8085 2671 8079
      2671 8078 2669 8074 2672 8073 2675 8074
      2676 8072 2675 8071 2678 8070 2683 8062
TIME...MOT...LOC 2205Z 058DEG 10KT 2676 8066

$$

GR
1 follow-up statement
286 
WWUS52 KMFL 122235
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EDT MON APR 12 2010

FLC099-122245-
/O.CAN.KMFL.TO.W.0015.000000T0000Z-100412T2245Z/
PALM BEACH FL-
635 PM EDT MON APR 12 2010

...THE TORNADO WARNING FOR WEST CENTRAL PALM BEACH COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT 
PRODUCED THE TORNADO HAS WEAKENED. THUS THE TORNADO WARNING HAS 
BEEN CANCELLED.

LAT...LON 2678 8052 2653 8063 2667 8085 2671 8079
      2671 8078 2669 8074 2672 8073 2675 8074
      2676 8072 2675 8071 2678 8070 2683 8062
TIME...MOT...LOC 2235Z 058DEG 10KT 2672 8074

$$

GR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Apr 12, 2:31 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 12, 2:31 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT MON APR 12 2010

.DISCUSSION...
WATER VAPOR IMAGERY AND RUC ANALYSIS CONTINUE TO SHOW A POTENT
MID-LEVEL TROUGH AXIS PRESSING SE ACROSS SOUTH-CENTRAL FL WITH A
WELL-DEFINED DECREASE IN MID/HIGH LEVEL MOISTURE ASSOCIATED WITH
IT. MODEL GUIDANCE FROM THE GFS/ECMWF CONTINUE TO AGREE THAT THIS
TROUGH AXIS WILL SETTLE SOUTH ACROSS SOUTH FL WHILE WEAKENING
SIGNIFICANTLY TONIGHT AND TOMORROW. AS THE TROUGH AXIS PASSES...A
CONTINUATION OF AT LEAST ISOLATED SHOWER AND THUNDERSTORM
ACTIVITY CAN BE EXPECTED INTO THE EVENING HOURS...WITH A DRYING
TREND AFTER MIDNIGHT. SOME LOCALLY HEAVY RAINFALL MAY OCCUR WITH
ANY SLOW MOVING SHOWERS OR STORMS...BUT IT APPEARS WITH SUBSIDENCE
AND DRY AIR ALOFT MOVING INTO THE REGION THAT THE THREAT FOR
ORGANIZED HEAVY RAINFALL HAS ENDED.

BEYOND TONIGHT...THE GFS/ECMWF CONTINUE TO SHOW DEEP LAYER RIDGING
BUILDING ACROSS THE SERN CONUS FOR THE REMAINDER OF THE MID WEEK
PERIOD. THE PRESSURE GRADIENT WILL INCREASE SUBSTANTIALLY THROUGH
THURSDAY OR FRIDAY...RESULTING IN SUSTAINED WINDS AROUND 20 MPH WITH
WIND GUSTS AROUND 30 MPH BEING FAIRLY COMMON ACROSS THE AREA THIS
PERIOD. JUST AS IMPORTANT...THE LARGE RESERVOIR OF DRY MID-LEVEL AIR
CURRENTLY OVER N FL AND THE SERN CONUS WILL FILTER SOUTH INTO THE
REGION. THIS WILL COMBINE WITH INCREASINGLY STABLE CONDITIONS TO
SIGNIFICANTLY LIMIT PRECIP CHANCES THROUGH EARLY THIS WEEKEND. THE
ERLY FLOW OVER THE GULF STREAM IN THESE TYPES OF PATTERNS IS ALWAYS
CAPABLE OF PRODUCING ISOLD LOW-TOPPED/FAST-MVG SHOWERS BUT CHANCES
ARE SO SMALL WITH SUCH DRY AND STABLE CONDITIONS THAT WILL NOT
INCLUDE IN THE FCST BEYOND WEDNESDAY AT THIS POINT. LIGHT BUT WEAKER
ERLY FLOW WILL CONTINUE EARLY THIS WEEKEND AS THE DEEP LAYER RIDGE
SETTLES SOUTH AND CLOSER TO THE REGION. IT APPEARS THAT A HIGH RISK
FOR RIP CURRENTS WILL EXIST AT THE ATLC COAST BEACHES THROUGH THIS
PERIOD DUE TO THE PERSISTENT ONSHORE FLOW.

CONCERNING TEMPS...THE TYPICAL DIURNAL TEMP CYCLE FOR A STRONG ERLY
FLOW REGIME IS EXPECTED THIS PERIOD. WARMEST MAX TEMPS WILL BE
ACROSS THE WESTERN INTERIOR AND GULF COAST DUE TO THE FLOW BEING
OFFSHORE THERE. CONVERSELY...THE WARMEST MIN TEMPS WILL BE ALONG THE
ATLC COAST DUE TO THE PERSISTENT ONSHORE FLOW.

&&

.MARINE...
STRONG E/NE WINDS EXPECTED TUESDAY THROUGH AT LEAST FRIDAY WITH VERY
HAZARDOUS MARINE CONDITIONS RESULTING. SUSTAINED WINDS OF 20-25KTS
WITH GUSTS OCCASIONALLY AS HIGH AS GALE FORCE WILL OCCUR AT TIMES LATE
TUESDAY THROUGH THURSDAY BEFORE WINDS LIGHTEN SOME DUE TO THE
WEAKENING PRESSURE GRADIENT FRIDAY AND SATURDAY ACROSS THE ATLC
WATERS...BISCAYNE BAY AND LAKE OKEECHOBEE. WINDS MAY BE JUST EVER SO
SLIGHTLY LOWER ACROSS THE GULF WATERS...ESPECIALLY NEARSHORE. THESE
WINDS WILL ALLOW SEAS TO BUILD TO 6 TO 8FT IN THE GULF STREAM. A
SMALL CRAFT ADVISORY WILL BE NEEDED FOR ALL OF THE MID WEEK PERIOD.

&&

.FIRE WEATHER...
WITH DRIER AIR MVG INTO THE REGION...RELATIVE HUMIDITIES MAY DROP TO
OR NEAR 35 PERCENT ACROSS THE WESTERN INTERIOR AND GULF COAST
REGIONS AT TIMES THE REST OF THE WEEK. CONDITIONS WILL NEED TO BE
WATCHED...BECAUSE 20FT WINDS MAY BE NEAR 15MPH WHICH WOULD
NECESSITATE A RED FLAG WARNING REGARDLESS OF THE RH DURATION BELOW
35 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  79  71  80 / 40 20 10 10
FORT LAUDERDALE  70  80  73  82 / 40 20 10 10
MIAMI            70  81  72  82 / 40 20 10 10
NAPLES           63  85  65  86 / 20 20 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...JR
Hazardous weather outlook, Apr 12, 7:57 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
757 AM EDT MON APR 12 2010

FLZ063-066>075-168-172>174-131000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
757 AM EDT MON APR 12 2010

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...
...SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF EAST WINDS FROM 15 TO 20 MPH
ACROSS THE LOCAL ATLANTIC WATERS AND A LOW TIDE THIS AFTERNOON
WILL CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS. THEREFORE THERE
IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE ATLANTIC COAST
BEACHES.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TODAY ACROSS PORTIONS OF SOUTH FLORIDA AND THE ADJACENT ATLANTIC
AND GULF WATERS. THE MAIN HAZARDS WILL BE THE CHANCE OF DANGEROUS
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS, ALTHOUGH WATERSPOUTS
WILL BE POSSIBLE AS WELL.

WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE WITH ANY SHOWER OR
THUNDERSTORM ACROSS THE LOCAL WATERS TODAY.

WIND: WITH THE OCCURRENCE OF ANY THUNDERSTORMS TODAY, WIND GUSTS IN
THE RANGE FROM 40 TO 57 MPH ARE POSSIBLE ACROSS SOUTH FLORIDA AND
THE ADJACENT ATLANTIC WATERS.

HAIL: HAIL OF DIME TO PENNY SIZE MAY BE POSSIBLE IN THE STRONGEST
STORMS TODAY.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS PARTS
OF THE AREA TODAY, WITH SOME MINOR URBAN OR ROADWAY FLOODING
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EASTERLY WINDS ARE EXPECTED TO INCREASE ACROSS THE ATLANTIC WATERS
THROUGH AT LEAST MID WEEK, WITH A CHANCE OF RIP CURRENTS
CONTINUING ALONG THE ATLANTIC COAST BEACHES AND AN INCREASE IN THE
LOCAL SEAS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:07 AM EDTSpecial Weather StatementMFLMiami-Dade53 min
Apr 12, 2:17 AM EDTAreal Flood AdvisoryMFLMiami-Dade6 hr
Apr 12, 3:48 AM EDTSpecial Weather StatementMFLBroward42 min
Apr 12, 4:29 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Apr 12, 4:38 AM EDTAreal Flood AdvisoryMFLMiami-Dade, Monroe3 hr
Apr 12, 6:01 AM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Apr 12, 6:42 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Apr 12, 9:47 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade58 min
Apr 12, 10:53 AM EDTSpecial Marine WarningMFL22 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.